Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 171, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2008, 8:04 PM CDT for Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 8:04 PM CDT (01:04 UTC)
- Expired
- Aug 6, 2008, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:26 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 3:26 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 PM CDT WED AUG 6 2008 .DISCUSSION... COLD FRONTAL BOUNDARY EXTENDS FROM SOUTHERN OH WESTWARD THROUGH THE MO BOOTHEAL. OTHER THAN A LITTLE PRECIPITATION OVER FAR EASTERN KY...CONVECTION IS LIMITED ALONG AND AHEAD OF THE BOUNDARY. GFS DATA SUGGESTS THAT TODAYS CAP WILL WEAKEN SOME AS WE MOVE INTO THIS EVENING. ADDITIONALLY...A WEAK CONVERGENCE/MOISTURE AXIS WILL SHIFT SOUTHWARD ACROSS THE MID STATE TONIGHT AS A FRONTAL BOUNDARY MOVES OVER THE AREA. WILL INCLUDE JUST 30 POPS AS DYNAMICS ARE WEAK AND THERE IS NOT MUCH ONGOING PRECIPITATION. AS WE GET INTO THURSDAY...RAIN CHANCES WILL INCREASE...PARTICULARLY OVER WESTERN TN AS THU 18Z RH PROGS POINT TO A MAXIMUM FOR THAT AREA. WILL INCLUDE 50 POPS EXCEPT FOR LIKELY POPS WESTERN ZONES. BOUNDARY WILL PUSH THROUGH THE AREA THU NT WITH DRIER AIR MOVING IN. FOR TEMPS...MAV CONTINUES TO BE TOO COOL ON LOWS...WILL TAKE THE OVER FOR PDS 1 AND 3. THE UPCOMING COOL DOWN WILL TAKE SOME TIME. 850 MB TEMPS WILL STILL BE CLOSE TO 16C FRIDAY...SO HIGH TEMPS WILL STILL REACH INTO THE UPPER 80S. IN THE EXT FCST...COOLER DRIER AIR IS EXPECTED WITH HIGHS IN THE LOWER TO MID 80S FOR SATURDAY AND SUNDAY. LOW TEMPS WILL BE A GOOD 5 TO 10 DEGREES BELOW NORMAL AS THE DRIER AIR ALLOWS FOR MORE NOCTURNAL COOLING. MOISTURE WILL RETURN NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS AND T-STORMS BY TUES AND WED. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 87 66 88 / 30 50 10 10 CLARKSVILLE 71 87 60 87 / 40 60 10 0 CROSSVILLE 66 83 60 81 / 30 50 20 10 COLUMBIA 73 88 67 88 / 30 50 10 10 LAWRENCEBURG 73 89 67 88 / 30 60 10 10 WAVERLY 72 88 62 88 / 30 60 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 6, 5:25 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT WED AUG 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A FEW STORM COMPLEXES MOVE SOUTHEAST INTO MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AGAIN A SLIGHT RISK OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE THURSDAY AS A COLD FRONT MOVES SOUTH ACROSS THE MID STATE. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 25 min |
| Aug 6, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 25 min |
| Aug 6, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 24 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 32 min |
| Aug 6, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 31 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 44 min |
| Aug 6, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 27 min |
| Aug 6, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 42 min |
| Aug 6, 11:29 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 31 min |
| Aug 6, 11:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 39 min |
| Aug 7, 10:08 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.